MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter address (b)(6).Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol retrieval coil was used in the ureter during a transurethral lithotripsy procedure performed on (b)(6) 2023.During the procedure, the sheath was damaged outside the patient.There were no more stone cone available; therefore, the procedure was aborted.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter address (b)(6).Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: a stone cone was received for analysis.A visual inspection observed the area of the cone with the white sheath and handle was completely separated from the rest of the body.The cone was received in an open state and a tangle was noted on the cone.The sheath around the cone was peeled.The reported event was confirmed.Based on the defects observed during analysis, it is most likely that the damage was caused by excessive force or manipulation.The tangled noted on the cone could prevent the cone from fully closing/opening.It is probable that force was exerted when they were testing the cone causing the wiring deformation and leading to the body break.Additionally, the instructions for use (ifu) states, "if resistance is encountered while attempting to withdraw the coil do not exert excessive force.To release the object from the device, advance the sheath to straighten the coil and remove the device." therefore, the complaint investigation conclusion code selected is unintended use error, indicating that interaction between the user and the device caused or contributed to the error.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu) / labeling.
 
Event or Problem Description
It was reported that a stone cone nitinol retrieval coil was used in the ureter during a transurethral lithotripsy procedure performed on (b)(6) 2023.During the procedure, the sheath was damaged outside the patient.There were no more stone cone available; therefore, the procedure was aborted.There were no patient complications reported as a result of this event.

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17108236
Report Number3005099803-2023-03161
Device Sequence Number6244289
Product Code FGO
UDI-Device Identifier08714729430223
UDI-Public08714729430223
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2025
Device Model NumberM0063903200
Device Catalogue Number390-320
Device Lot Number0007261155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown